Utah, 2010Drought in Utah, September 1 to 30, 2010
September 1 to 30, 2010 · NWS GJT · 1 event in 1 county or zone
There was slight improvement to overall drought conditions, though much of the area remained abnormally dry in September.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was slight improvement to overall drought conditions, though much of the area remained abnormally dry in September.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 31, 1:08 PM MST, 10 hours 52 minutes earlier.
Area forecast discussion, Aug 31, 1:08 PM MST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
208 PM MDT TUE AUG 31 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY...
DRY WESTERLY FLOW BEHIND LAST NIGHTS TROUGH PASSAGE WILL CONTINUE
OVER THE AREA WED AND THU. DEW POINTS OUGHT TO REMAIN IN THE 20S AND
LOWER 30S AT MOST LOCATIONS AND VERY LITTLE MOISTURE IS FORESEEN IN
FORECAST SOUNDING OR TIME-HEIGHT GRAPHS. SO WILL CONSIDERABLY REDUCE
PREDICTED CLOUD COVER IN THE GRIDS AND ELIMINATE ALL CHANCE OF PRECIP
FOR THE NEXT 48 HOURS. WED NIGHT AND THU THE RIDGE BUILDS NORTHWEST
INTO THE GREAT BASIN...AS A WEAK SHORTWAVE TROUGH PASSES THROUGH THE
NORTHERN ROCKIES. THE FLOW ALOFT WILL BECOME MORE NORTHWESTERLY AND
THERE SHOULD BE A LITTLE COOLING...BUT NO PRECIPITATION IS EXPECTED.
.LONG-TERM...THURSDAY NIGHT THROUGH TUESDAY...A HINT OF FALL IN
THE AIR...
THURSDAY NIGHT...BEHIND THE COOL FRONT THAT PASSED WEDNESDAY
NIGHT...CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
BELOW NORMAL. NORTHERN VALLEYS INCLUDING BROWN'S PARK...MAYBELL...
CRAIG...HAYDEN...MILNER...STEAMBOAT...AND CLARK COULD GET A NIP OF
FREEZING TEMPERATURES...THE FIRST FREEZE OF THE SEASON.
FRIDAY THROUGH SUNDAY...A DRY WARMING TREND IS IN STORE AS HIGH
PRESSURE AMPLIFIES OVER THE GREAT BASIN THEN PROGRESSES OVERHEAD BY
SATURDAY. MODELS CONTINUE TO INDICATE SOME MARGINAL MOISTURE MAY WORK
INTO THE SOUTHERN MTNS FOR A SLIGHT CHANCE OF A LIGHT LATE-DAY SHOWER
FRIDAY THROUGH SUNDAY.
MONDAY/LABOR DAY...STRONGER WINDS AND A CHANCE OF SHOWERS MAY TRY
TO MESS WITH THE HOLIDAY. THE UPPER LEVEL RIDGE GETS PUSHED EAST AS A
TROUGH OF LOW PRESSURE WORKS THROUGH THE NORTHERN ROCKIES. A BETTER
SURGE OF SUBTROPICAL MOISTURE...BEST SEEN IN THE 325-330K ISENTROPIC
LAYER...WORKS OVER THE FORECAST AREA ON MONDAY FOR OUR BEST CHANCE OF
THUNDERSHOWERS. BUT MOST OF THIS MOISTURE GETS SHUNTED QUICKLY EAST
OF THE CONTINENTAL DIVIDE FOR ONLY LOW CHANCES OF SHOWERS. MONDAY
WILL BE BREEZY WITH 700-600MB WINDS AT 20KTS SOUTH TO 35KTS NORTH.
MONDAY NIGHT-TUESDAY...THE ASSOCIATED COOL FRONT PASSES MONDAY
NIGHT WITH DRIER COOLER AIR WORKING IN ON TUESDAY. THE MODELS ARE
HINTING AT ANOTHER STRONGER PACIFIC TROUGH TO WORK ACROSS THE
REGION LATE IN THE NEW WEEK.
&&
.AVIATION...
VFR WITH MECHANICAL TURBULENCE OVER THE MOUNTAINS BECOMING LESS
EVIDENT.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
SHORT TERM.....CJC
LONG TERM......JOE
AVIATION.......PF
Hazardous weather outlook, Aug 31, 5:00 AM MST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE AUG 31 2010
COZ001>014-017>023-UTZ022>025-027>029-011200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT TUE AUG 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTH ON
FRIDAY...OTHERWISE DRY WEATHER CAN BE EXPECTED THROUGH THE LABOR
DAY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Drought, Southeast Utah
- When
- September 1, 12:00 AM MST to September 30, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Moderate drought conditions decreased a little in coverage across Southeast Utah in September, though most of the area remained abnormally dry.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, September 1 to 30, 2010$4.5 million · 9 events
- Drought in Mississippi, September 1 to 30, 2010$2.5 million · 5 events
- Hail and Damaging Winds in Texas, September 1 to 2, 20101 injured · $1.1 million · 1 in hail · 11 events
- Drought in Arkansas, September 1 to 30, 2010$600,000 · 2 events
- Damaging Winds in Texas, September 1, 2010$145,000 · 56 kt wind · 3 events
- Flash Flooding and Flood in Nebraska, September 1 to 2, 2010$30,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Missouri, September 1, 201023 events
- Drought in New Jersey, September 1 to 30, 201021 events
- Drought in Kentucky, September 1 to 30, 201019 events
- Tornado and Damaging Wind in Texas, September 1, 2010$20,000 · EF0 · 3 events
- Drought in Hawaii, September 1 to 30, 201014 events
- Tornadoes and Flash Flood in South Dakota, September 1 to 2, 2010EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347406.